Approximation methods for the consistent intialization of differential--algebraic equations

B. Leimkuhler, L. R. Petzold, C. W. Gear

Research output: Contribution to journalArticlepeer-review

59 Scopus citations


The algebraic constraints in a system of differential-algebraic equations (DAEs) impose a consistency requirement on the initial values that can be difficult to satisfy. In this paper the consistency requirement is characterized by a system of equations. An approximation method is introduced for these equations, and the numerical solution of the resulting system is analyzed for certain important classes of DAEs. Finally, a numerical experiment is described.

Original languageEnglish (US)
Pages (from-to)205-226
Number of pages22
JournalSIAM Journal on Numerical Analysis
Issue number1
StatePublished - 1991

All Science Journal Classification (ASJC) codes

  • Numerical Analysis
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'Approximation methods for the consistent intialization of differential--algebraic equations'. Together they form a unique fingerprint.

Cite this